While having an adverse reaction to a medication can be quite common, this problem can also be potentially deadly. Once you begin a new medication, when should you notice any potential side effects? Bad reactions to medication are really quite common. Drug reactions can arise in the form of allergic reactions or severe side effects. Some medications have adverse side effects that aren’t a major problem, like a slight upset stomach and diarrhea, which are tolerable, so one can continue with the medication. On the other hand, even some over-the-counter medications that are taken frequently can have some negative side effects, especially if they are taken incorrectly. Who would have thought that using elevated doses of Tylenol could cause complete liver failure? One of the most frequent inquiries that people have about bad reactions to medication is, “How fast will it happen if it does happen?”

Truth be told one doesn’t always have an immediate adverse reaction to a medication. At times an adverse reaction to a medication can take weeks or even months to show up. An illustration is the sore muscles that occasionally occur with people who use statin medications for cholesterol. It is not uncommon for someone to not have any symptoms for months or actually years before experiencing muscle problems; generally, most bad drug reactions happen during the initial four to six weeks of taking a new medication.

One side effect to the medication that can happen very quickly is developing an allergic reaction to the drug. The signs one is having an allergic reaction to a drug tend to happen after a few days or as early as a few hours after one starts the medication. Side effects can be mild like a skin rash to a more severe reaction, like being short of breath, feverish, or dizzy. Even if someone only gets a rash from the medication, any signs of an allergic drug reaction need to be looked at and taken care of as soon as they occur. Once the problem is under control, the patient should not resume with this medication since, if they take it again, they could develop even more serious side effects.

How can one best avoid an adverse reaction to medication? It is necessary for your doctor to be aware of all medications, supplements, vitamins, as well as herbs that you are using so he or she can help to decrease the risk for drug reactions. Your doctor should be aware of any previous bad drug reactions. Your pharmacist should have on hand a listing of all of the medications you’re taking, including your most recent prescriptions, so they can check to ensure that you don’t have an conflict with your medicines. If some symptoms arise when you take a new medication, you should get in touch with your doctor. Use reliable websites to research any new prescriptions in order to ascertain their side effects.

Bad reactions to medications happen frequently, and they can be life-threatening in some situations. Side effects aren’t always immediately apparent, so one needs to keep an eye out for any new developments that might occur after a few weeks or even months.

Sorry, the comment form is closed at this time.

   
© 2012 Cojoirish.org Theme by cojoirish.org